About a month ago i noticed a area on my upper lip has turned 'skin colored' or whiteish, white. I can see the line where there should be full pigment but is it becoming less visable and seems to be dissappearing. The area is about 1-2 centimeters long and thin, the area that is disappearing is on the border of where the lips and skin meet. It looks as though there is a indent of no pigment in my lip. I am baffled as to what this could be and have been obcessing over it since i am afraid it will be permanent. It sometimes feels as if the area is pulsing and is quite annoying which makes me even more self concious. It appears that, the part of that lip is losing blood or something of that nature? Please any advice or help would be greatly appreciated as to what this is. Thanks in advance. P.s. i don't think it is sun damage because i am only 17.
This area mentioned is vermillon border which is a common site where chelitis occur.In your case it may be some irritation induced by lipstick etc.There is no disease,and your feeling the pulse is usually your own finger pulsations,ask somebody else to feel.Should they feel also, it may just be superficial vessels.
the wierd thing is i can't remember any trama, the only thing i can think of is i had a hive in that area and applied an ice cube to it. I mean is that enough trama to damage the pigment like that? Sorry for asking so many questions but what amount of time wud i expect for something liek this to return back to nomal. It's almost like i woke up and it was there...
Post inflammatory loss of pigment whatever the cause does occur and difficult to treat.Do consult a derm,and there are external applications like tacrolimus which are prescription drugs.A few months of treatment may be necessary.
could it ever be too late?? it has been around a month and i am not schduled till the end of this month. I really hope this is not permanent because i am only 17 and have other scars from coldsores nd dont want my lips looking any worse. By difficult to treat what does that mean? could the icing of done this or wat? thanks again for helping me nd replying ALOT.
assuming with a combination of time nd the ointment u said... i was wearing retainner for awhile that poked at an area right above where the pigment is missing, should i discontinue the use of that until i get it adjusted correctly? i was think that it could possibly be blocking the blood 'pigment' to my lip. Thanks for the wise words tho, i am at ease now and not worrying that i have lip cancer or something..
Will do. And yeah that definately is playing a role here but i will try nd over come it. It just seems that the area is somewhat 'indented' which just makes me wonder what the heck happened. But hopefully nothing permanent as you said.
I just read your post concerning your loss of lip color. I have been dealing with the same thing for approximately 3 years. I have also started to lose color in my upper lip area.......I have 2 really pale spots on each side. I have been going to a dermatologist for about 3 years also.....he's telling me it's hormonal.......I know it's not. Have you lost pigmentation on any other parts of your body? Let me know your outcome and I will keep you posted on any other answers I come across.
Same thing happening to me and the discoloration is spreading rapidly. It started last feb and now the 2 cm of lightening on the upper lip is now around my lower lip. Major spreading in the past 5 mos. I am seeing a dermo at the end of the month. I obsess over this and look in the mirror literally over 100 times a day and practically hate my face. I am praying this is not permanent. I have tried to get some answers and have had no luck. I hate this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.